MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F18NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number OPTIFLUX 180NRE DIALYZER FINISHED ASSY.
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A medical worker reported that during hemodialysis (hd) treatment there was a blood leak (clot).In a follow up, it was verified that the clot (leak) occurred about 1 hour after starting the hd treatment.The reporter stated that after one hour of starting the treatment the alarm of arterial pressure, air, venous pressure and transmembrane pressure were activated.When the staff made an inspection it was detected that there were clots that caused the treatment to be stopped.Blood test strips were not used.The machine, a fresenius 4008s machine, alarmed appropriately with the alarm.Fresenius bloodlines were used.The patient¿s estimated blood loss (ebl) was 300 ml.There was no patient injury or medical intervention required as a result of this event.There was no visible damage to the dialyzer.The treatment was completed the same day with new supplies on the same machine.The device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.A review of the production record was performed.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.There is no recall associated with this complaint.Photographs were provided.The photographs show a dialyzer connected to blood lines, from different angles.There is blood throughout the dialyzer; however, it is difficult to determine if there was a clot present within the dialyzer.There were drops of blood noted on the floor, but the dialyzer and blood lines were disconnected, it is unknown if the blood was from the disconnection as there was not report of an external leak.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
OPTIFLUX F18NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15538786
Report Number0001713747-2022-00383
Device Sequence Number11242376
Product Code FJI
UDI-Device Identifier00840861100088
UDI-Public00840861100088
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberOPTIFLUX 180NRE DIALYZER FINISHED ASSY.
Device Catalogue Number0500318E
Device Lot Number22BU07003
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age48 YR
Patient SexMale
Patient Weight63 KG